Alert archive / Washington / Gale Warnings in 2011
Gale Warning 73, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jul 26, 2011, 4:20 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2011, 4:20 AM PDT (11:20 UTC)
- Expired
- Jul 26, 2011, 8:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
372 WHUS76 KSEW 261120 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 420 AM PDT TUE JUL 26 2011 PZZ131-132-261930- /O.UPG.KSEW.SC.Y.0780.000000T0000Z-110727T1200Z/ /O.NEW.KSEW.GL.W.0073.110726T1120Z-110726T1500Z/ /O.NEW.KSEW.SC.Y.0781.110726T1500Z-110727T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 420 AM PDT TUE JUL 26 2011 ...GALE WARNING IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS WITH 4 TO 7 FOOT WIND WAVES THIS MORNING...DIMINISHING IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 26, 2:46 AM PDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 26, 2:46 AM PDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
246 AM PDT TUE JUL 26 2011
.SYNOPSIS...THE PACIFIC NORTHWEST WILL PRIMARILY REMAIN UNDER THE
INFLUENCE OF A LOW PRESSURE SYSTEM ALOFT THROUGH THURSDAY. THIS
WILL SERVE TO KEEP THE FLOW ONSHORE FOR VARYING AMOUNTS OF NIGHT
AND MORNING CLOUDS. THERE WILL BE A CHANCE OF LIGHT PRECIPITATION
OVER MUCH OF THE AREA TODAY BUT EXPECT DRY WEATHER WEDNESDAY AND
THURSDAY. DAYTIME TEMPERATURES WILL DEPEND ON HOW MUCH CLOUD COVER
IS PRESENT.
&&
.SHORT TERM...
THE PAC NW WILL REMAIN PRIMARILY UNDER THE INFLUENCE OF AN UPPER
TROF DURING THIS PERIOD. AFTER TODAY...THE MODELS WERE ESSENTIALLY
DRY FOR THE CWA SO HAVE REMOVED THE MENTION OF PRECIP FROM THE
FORECAST FOR WED THRU THU. DAYTIME TEMPS WILL PRIMARILY BE A
FUNCTION OF HOW MUCH CLOUD COVER WILL BE PRESENT AND WILL LIKELY
BE THE MAIN FORECAST CHALLENGE. THERE IS A POSSIBILITY THAT TEMPS
MIGHT END UP WARMER THAN FORECAST ON WED AND COOLER THAN PREDICTED
ON THU.
.LONG TERM...
MUCH OF THIS PERIOD WILL BE DOMINATED BY AN UPPER TROF. THE LATEST
ECMWF WAS STRONGER WITH THE TROF ON SATURDAY AND THUS HAS A CHANCE
OF PRECIP OVER THE CWA ON THIS DAY. THE GFS WAS MUCH WEAKER AND
FARTHER N WITH THIS SYSTEM. DAYTIME TEMPS WILL BE A FUNCTION OF
HOW MUCH CLOUD COVER WILL BE PRESENT. THEREFORE TEMPS MIGHT END UP
WARMER OR COOLER...BY SEVERAL DEGREES...ON ANY GIVEN DAY THAN
PREDICTED.
THE ECMWF SOLUTION INDICATED THAT AN UPPER RIDGE WILL DOMINATE
THE WEATHER PATTERN OVER THE PAC NW ON MON WHEREAS THE GFS HAD AN
UPPER TROF OVER THE REGION. DUE TO UNCERTAINTY ON THIS DAY...IT
WOULD PROBABLY BE BEST GO WITH NEAR NORMAL DAYTIME TEMPS TIL THE
MEDIUM RANGE SOLUTIONS COME INTO BETTER AGREEMENT.
&&
.AVIATION...A BROAD UPPER LEVEL TROUGH WILL REMAIN OVER THE AREA
TODAY WITH MODERATE NORTHWEST FLOW ALOFT. MODERATE SURFACE ONSHORE
FLOW WILL CONTINUE. AIR MASS MOIST AND SLIGHTLY UNSTABLE.
MARINE STRATUS WITH MOSTLY MVFR CEILINGS AROUND 2K FT WILL BE
WIDESPREAD THIS MORNING. CEILINGS WILL LIFT DURING THE DAY. MOST
AREAS WILL HAVE SCATTERED TO BROKEN SKIES IN THE AFTERNOON.
KSEA...DISCUSSION ABOVE APPLIES. WINDS SOUTHERLY 5-9 KT THIS
MORNING...BECOMING NORTHWEST IN THE AFTERNOON. CHB
&&
.MARINE...MODERATE ONSHORE FLOW WILL CONTINUE FOR THE REST OF THE
WEEK. SMALL CRAFT ADVISORY WEST WINDS ARE EXPECTED IN THE STRAIT
EACH DAY. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY UNTIL 5 AM PDT WEDNESDAY FOR CENTRAL U.S.
WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
STRAIT OF JUAN DE FUCA.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL FORECAST DISCUSSION...PLEASE GO TO
WWW.WRH.NOAA.GOV/SEW/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:57 AM PDT | Small Craft Advisory | SEW | 83 min | |
| Jul 26, 4:20 AM PDT | Small Craft Advisory | SEW | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.